Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 10, 2006, 2:49 PM EDT for Dearborn County, Ohio County, Switzerland County, Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 10, 2006, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Dearborn County, IN, Ohio County, IN, Switzerland County, IN
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:27 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 10, 2:27 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 227 PM EDT THU AUG 10 2006 .AVIATION /18Z-18Z/... FIRST ROUND OF TSRA IS MOVING THRU THE WESTERN FA. THIS IS LEFT OVER FROM OVERNIGHT MCS. THIS WILL MOVE THROUGH THE TAFS BY 00Z. MODELS ARE NOW INDICATING THAT ANOTHER ROUND OF CONVECTION WILL DROP SOUTHEAST ALONG BOUNDARY IN SRN IN/NRN KY BETWEEN 00Z-06Z. LOOKS LIKE KCVG/KLUK WILL BE THE MAIN AREA THIS IS HIT...WITH KDAY AND KILN ON THE EDGE. KCMH AND KLCK LOOK LIKE THEY WILL BE TOO FAR NORTHEAST. CONVECTION WILL LINGER IN THE SOUTHWEST PAST 12Z...AS H/5 SW DOESNT SWING THRU TIL AFT 12Z. SITES && .SHORT TERM /THIS AFTERNOON/... UPDATED POPS BASED ON RADAR THIS AFTERNOON. SITES && .PREV DISCUSSION... /ISSUED 1209 PM EDT THU AUG 10 2006/ SHORT TERM /REST OF TODAY/... UPDATED POPS IN THE WEST. REMAINS OF MORNING MCS IS MOVING EAST THROUGH INDIANA AND SHOULD WORK INTO PORTIONS OF WEST CENTRAL OHIO AND THE MIAMI AND WHITEWATER VALLEYS. IT APPEARS THE SYSTEM IS WEAKENING...BUT IT LOOKS LIKE LIKELY POPS ARE WARRENTED. IN THE SW INCREASED POPS. MODELS HAVE MODERATE INSTABILITY AND WITH FRONT IN THE VICINITY...EXPECT CONVECTION TO DEVELOP. TEMPS RUNNING WARMER THE CURVE...SO UPPED TEMPS A LITTLE. SITES PREV DISCUSSION... /ISSUED 639 AM EDT THU AUG 10 2006/ AVIATION /12Z-12Z/... STRONG MID/UPPER LEVEL RIDGE OVER NATIONS MID SECTION WITH MEAN TROF OVER SE CANADA AND NE U.S. THIS PLACES THE OHIO VALLEY IN NWRLY FLOW ALOFT. A SERIES OF SHORT WAVES WILL DROP SE AFFECTING THE REGION THRU THE PERIOD. INITIAL S/W AND ASSOCIATED PRECIP PUSHED EAST OF FA OVERNIGHT. IN THE WAKE OF THIS SYSTEM LIGHT WIND FLOW...MOIST AIRMASS WITH A WET GROUND...THE STAGE WAS SET FOR FOG DEVELOPMENT. NEXT S/W TO AFFECT THE REGION THIS AFTN AND OVERNIGHT. FORECAST MODELS INDICATE SOME WEAK LO LEVEL CONVERGENCE ALONG WITH UVM INDICATED IN THE OMEGA FIELD AT 7H. MODERATE INSTABILITY DEVELOPS WITH THE BEST CAPES AROUND 2000 J/KG OVER SW OH THIS AFTN. GIVEN INSTBY AND FORCING HAVE INCLUDED MENTION OF THUNDER IN SW TAF SITES. AT THIS TIME HAVE HAVE JUST MENTIONED CB AT KCMH AND KLCK WHERE INSTBY WL BE LOWER AND MORE UNCERTAINTY EXISTS. PRECIP LIKELY TO LINGER ACRS CVG/LUK TAF SITES CLOSER TO TRACK OF SFC WAVE WHICH IS EXPECTED TO DROP SE THRU KY LATE TNGT. PREV DISCUSSION... /ISSUED 435 AM EDT THU AUG 10 2006/ SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... AREA WILL REMAIN UNDER A NORTHWESTERLY FLOW ALOFT ON THE WEST SIDE OF AN UPPER TROUGH. STRONG SHORT WAVE MOVING SOUTHEAST IN THE UPPER FLOW WILL AFFECT OUR WEATHER TODAY. WAVES ALONG A SURFACE FRONT WILL PROVIDE CONVERGENCE TODAY. WITH SHOWERS ALREADY POPPING UP IN INDIANA...WENT WITH SCATTERED WORDING FOR SHOWERS AND THUNDERSTORMS. KEPT SAME POPS AS PREVIOUS FORECAST. MOST OF ILN AREA WILL DRY OUT TONIGHT AFTER THE FRONT SAGS SOUTH OF THE OHIO RIVER. EXTENDED DURATION OF SLIGHT CHANCE POPS OVER THE SOUTHERN THIRD OF OUR AREA ON FRIDAY DUE TO ANOTHER WAVE PROGGED TO MOVE ALONG THE FRONT. THE WHOLE AREA WILL BE DRY FRIDAY NIGHT WITH HIGH PRESSURE SETTLING SOUTH FROM THE GREAT LAKES. STAYED NEAR MAV GUIDANCE FOR TEMPERATURE FORECAST. AFTER BEING ABOVE NORMAL FOR MOST OF THIS MONTH...READINGS ARE FORECAST TO DROP BELOW NORMAL ON FRIDAY. CONIGLIO A PREV DISCUSSION... LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE CENTERED ACROSS THE EASTERN GREAT LAKES WILL PROVIDE DRY CONDITIONS FOR SATURDAY AND SUNDAY. ECMWF BRINGS CDFNT INTO AREA MONDAY...WHILE GFS WAITS UNTIL TUESDAY. FOLLOWED HPC GUIDANCE WHICH SUGGESTS THAT A SOLUTION A LITTLE SLOWER THAN ECMWF. KEPT CHC POPS MON-TUE. ANOTHER HIGH BUILDS IN FOR TUE NGT AND WED. WENT A LITTLE WARMER THAN MOS FOR HIGHS ON SATURDAY...THEN AGAIN ON TUESDAY. LOWS LOOKS PETTY GOOD. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 10, 9:06 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 906 AM EDT THU AUG 10 2006 KYZ096>100-OHZ026-034-035-043>046-051>056-061>065-071>074-078>082- 088-111315- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 906 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE HEAT AND HUMIDITY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077- 111315- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- DARKE-PREBLE-BUTLER-HAMILTON- 906 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA. AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY. THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SITES
In the hours before
Special weather statement, Aug 10, 9:09 AM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 909 AM EDT THU AUG 10 2006 INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077- 101515- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- DARKE-PREBLE-BUTLER-HAMILTON- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...GREENVILLE...EATON...HAMILTON... CINCINNATI 909 AM EDT THU AUG 10 2006 ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA. AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY. THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY HAIL. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:32 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 58 min |
| Aug 10, 4:32 PM EDT | Flash Flood Warning | ILN | Owen | 118 min |
| Aug 10, 2:09 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 66 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.